Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 270, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 21, 2007, 7:05 PM EDT for Edgecombe County, North Carolina. It was in force for 70 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2007, 7:05 PM EDT (23:05 UTC)
- Expired
- Aug 21, 2007, 8:15 PM EDT
- In force
- 70 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Edgecombe County, NC
The radar
The Raleigh/Durham radar (KRAX), 85 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 8:00 PM EDT | TSTM WND DMG | Tarboro, NC | NUMEROUS TREES DOWN IN EDGECOMBE COUNTY...ESPECIALLY IN TARBORO. |
| Aug 21, 8:15 PM EDT | TSTM WND DMG | Conetoe, NC | TREES DOWN NEAR CONETOE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 4:23 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1761 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 212308
SVRRAH
NCC065-220015-
/O.NEW.KRAH.SV.W.0270.070821T2305Z-070822T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
705 PM EDT TUE AUG 21 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 815 PM EDT
* AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF SEVERE THUNDERSTORMS APPROACHING EDGECOMBE COUNTY...
MOVING EAST AT 35 MPH. ADDITIONAL SEVERE STORMS ARE EXPECTED TO
DEVELOP AHEAD OF THE LINE OVER EDGECOMBE COUNTY THROUGH 815 PM.
WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THESE STORMS THESE
STORMS HAVE A LONG HISTORY OF PRODUCING WIND DAMAGE ACROSS CENTRAL
NORTH CAROLINA.
DAMAGING WINDS OF 60 MPH AND GREATER CAN BLOW DOWN TREES...POWER
LINES...AND CAN DAMAGE MOBIL HOMES AND OTHER BUILDINGS. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY
FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3581 7776 3582 7775 3587 7783 3601 7777
3612 7766 3606 7753 3603 7752 3598 7738
3591 7733 3581 7736 3582 7739 3570 7765
TIME...MOT...LOC 2305Z 284DEG 41KT 3595 7779
$$
VINCENT1 follow-up statement
000
WWUS52 KRAH 212339
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
737 PM EDT TUE AUG 21 2007
NCC065-220015-
/O.CON.KRAH.SV.W.0270.000000T0000Z-070822T0015Z/
EDGECOMBE NC-
737 PM EDT TUE AUG 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EDGECOMBE COUNTY...
AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS APPROACHING EDGECOMBE
COUNTY...MOVING EAST SOUTHEAST AT 30 MPH. THE LINE OF SEVERE STORMS
WILL BE NEAR KINGSBORO AND TARBORO BY 800 PM.
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS CENTRAL NORTH CAROLINA THIS IS A DANGEROUS SITUATION...
PREPARE IMMEDIATELY FOR DAMAGING WINDS OF 60 MPH OR GREATER SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3581 7776 3582 7775 3587 7783 3601 7777
3612 7766 3606 7753 3603 7752 3598 7738
3591 7733 3581 7736 3582 7739 3570 7765
TIME...MOT...LOC 2337Z 308DEG 27KT 3591 7763
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:15 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Aug 21, 3:15 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
315 PM EDT TUE AUG 21 2007
.SYNOPSIS...AN UPPER LEVEL WAVE ASSOCIATED WITH THE REMNANTS OF
TROPICAL CYCLONE ERIN WILL CROSS CENTRAL NORTH CAROLINA THIS
EVENING AND EARLY TONIGHT...BRINGING A CHANCE FOR SHOWERS AND
THUNDERSTORMS TO THE AREA.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SFC ANALYSIS THIS AFTERNOON SHOWS A THERMAL BOUNDARY ASSOC/W
DIFFERENTIAL HEATING FROM PERVASIVE LOW STRATUS THIS MORNING ACROSS
CENTRAL/SOUTHERN VA. TEMPS SOUTH OF THE BOUNDARY WERE IN THE UPPER
90S...WHILE TEMPS NORTH OF THE BOUNDARY IN CENTRAL VA WERE IN THE
UPPER 70S TO LOWER 80S. THE TRUE WEDGE FRONT SEEMS TO HAVE RETREATED
NORTH AND IS NOW LOCATED IN NORTHERN VA. A SFC TROUGH AXIS WAS
LOCATED ACROSS THE PORTIONS OF NC/VA. DEWPOINTS ACROSS NORTH
CAROLINA WERE IN THE LOWER 60S (WEST) TO UPPER 60S (EAST). ALOFT...A
SHORTWAVE/VORTMAX ASSOC/W THE REMNANTS OF TS ERIN WAS LOCATED OVER
EASTERN KENTUCKY THIS AFTERNOON. THIS FEATURE SHOWS UP ON RAOB
ANALYSIS...RUC H5 HEIGHT/VORT FIELDS...AND IN WV IMAGERY WHICH CAN
BE USED TO CLEARLY TRACE THIS FEATURE BACK OVER OK/MO AS ERINS
REMNANTS.
FOR THIS AFTERNOON...A FEW THINGS HAVE CHANGED COMPARED TO
YESTERDAY. THE MOST NOTICEABLE CHANGE IS THAT WE WILL HAVE SOME GOOD
UPPER LEVEL SUPPORT IN THE FORM OF A SHORTWAVE ASSOC/W THE REMNANTS
OF TS ERIN CROSSING INTO THE AREA LATER THIS EVENING. THIS UPPER
LEVEL FEATURE IS CURRENTLY FORCING SHOWERS/STORMS OVER EASTERN KY
AND THE NC/VA MOUNTAINS...AND THE LATEST RUC MODEL RUN SHOWS THE
SHORTWAVE AND ASSOC 20-25/S VORT ADVECTING INTO W/SW VIRGINIA AND
NORTHWEST NC BY 00Z THIS EVENING...AND THROUGH THE AREA BY 06Z.
GFS/NAM BUFR AND RUC40 FCST SOUNDINGS ALL SHOW AN AIRMASS THAT IS
MORE UNSTABLE THAN YESTERDAY...WITH AFTERNOON PWAT VALUES IN THE
1.50-2.00 RANGE. IN FACT...THE 12Z GSO SOUNDING THIS MORNING HAD A
33F DEWPOINT AT 700MB...IN CONTRAST TO A 14F DEWPOINT AT 700MB 12Z
YESTERDAY. ALTHOUGH SFC DEWPOINTS HAVE CRASHED AGAIN THIS AFTERNOON
INTO THE LOWER 60S...SOME PORTIONS OF THE COASTAL PLAIN WILL LIKELY
SEE DEWPOINTS REMAIN IN THE UPPER 60S TO NEAR 70F. EVEN WITH
DEWPOINTS IN THE LOWER 60S...ALL THE FCST MODELS MENTIONED SHOW
AFTERNOON SFC BASED CAPE VALUES AROUND 1500 J/KG WITH STEEP DRY
ADIABATIC LAPSE RATES UP TO 750-700 MB. OBVIOUSLY IF DEWPOINTS ARE
HIGHER...THIS VALUE GOES UP AND IF DEWPOINTS ARE LOWER...THIS VALUE
GOES DOWN.
BEST CHANCE FOR CONVECTION THIS EVENING WILL BE IN NORTHERN PORTIONS
OF THE CWA AFTER 20Z...CLOSER TO THE TRACK OF THE UPPER LEVEL
SHORTWAVE/VORT WHICH WILL CROSS THROUGH CENTRAL NC AFTER 00Z THIS
EVENING. CONVECTION CURRENTLY FIRING ALONG THE FOOTHILLS AND
MOUNTAINS WILL ADVECT EASTWARD TOWARD THE VA/NC PIEDMONT VIA 30KT
MID-LEVEL WESTERLY FLOW. HAVE UPPED POPS TO LIKELY IN THE NW
PIEDMONT THE REST OF THIS AFTERNOON...WITH THE BETTER CHANCES
OVERALL IN THE NORTH AND LOWER CHANCES IN THE SOUTH...CONTINUING
AFTER SUNSET AS THE UPPER LEVEL WAVE SWINGS THROUGH. WITH STEEP
LOW-LEVEL LAPSE RATES FROM THE SFC THROUGH 750MB...INVERTED-V
SOUNDING PROFILES...AND 30KT MID LEVEL FLOW...DAMAGING WINDS APPEAR
TO BE THE PRIMARY SEVERE THREAT WITH ANY CONVECTION THAT DEVELOPS
THIS EVENING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL
900 PM FOR THE NW PIEDMONT...AND AN ADDITIONAL WATCH MAY BE NEEDED
FOR AREAS TO THE EAST LATER THIS AFT/EVE. WILL TAPER POPS OFF FROM
WEST TO EAST BEHIND THE UPPER LEVEL WAVE DURING THE OVERNIGHT
PERIOD. LOW TEMPS WILL BE IN THE LOWER/MID 70S. -VINCENT
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
BOTH THE GFS/NAM SHOW SFC RIDGING ASSOC/W HIGH PRESSURE IN NEW
ENGLAND CONTINUING TO EXTEND SOUTHWARD INTO NORTHERN VA. THE NAM
APPEARS MORE AGGRESSIVE IN TRYING TO BRING THE SFC RIDGING AND ASSOC
COLD POOL FURTHER SOUTH INTO SOUTHERN VA DURING THE DAY WED...AND
EVEN INTO NORTHERN NC WED NIGHT AND THU MORNING. THE UPPER LEVEL
RIDGE WILL REMAIN CENTERED OVER THE DEEP SOUTH WED...AND THE HIGHEST
THICKNESSES WILL REMAIN IN SOUTH/SW PORTIONS OF THE CWA.
THEREFORE...THE WARMEST MAX TEMPS ON WED WILL LIKELY BE IN S/SW
PORTIONS OF THE AREA...IN THE UPPER 90S TO NEAR 100F...AND THE
LOWEST WILL BE IN NORTHEAST PORTIONS OF THE CWA...WHERE A BLEND OF
MAV/MET GUIDANCE YIELDS HIGH TEMPS IN THE LOWER 90S. AS FAR AS
PRECIP IS CONCERNED...BOTH THE GFS/NAM DO SHOW AN UPPER LEVEL WAVE
DROPPING THROUGH CENTRAL NC IN NW FLOW ALOFT WED AFTERNOON...AND
FCST SOUNDINGS SHOW HIGH PWAT VALUES (1.75-2.00) AND AROUND 1500
J/KG OF SFC BASED INSTABILITY EVEN IF DEWPOINTS FALL INTO THE LOWER
60S...THEREFORE...WILL ADD A SLIGHT CHANCE OF SHOWERS/STORMS TO THE
FORECAST WED AFTERNOON THROUGH WED NIGHT. -VINCENT
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
MID LEVEL RIDGING PERSISTS THROUGH THE PERIOD OVER THE SOUTHEAST AND
TEMPERATURES WILL CONTINUE ABOVE NORMAL WITH BELOW NORMAL RAINFALL.
AFTERNOON TEMPERATURES OF 90 TO 97 THURSDAY AND 96 TO 101 FORECAST
FRIDAY BEFORE A SLOW COOLING TREND DROPS HIGHS TO NORMAL TUESDAY.
HOWEVER WITH ABOVE MENTIONED RIDGING IN PLACE...CONFIDENCE IN THIS
COOLING TREND IS NOT HIGH.
THE GFS MODEL FORECAST OF A WEAK TROUGH DROPPING DOWN THE BACK SIDE
OF THE MID LEVEL RIDGE INTO NORTH CAROLINA IS SUSPECT AND WILL
IGNORE THIS FEATURE AT THIS TIME.
WITH THE MID LEVEL RIDGE TO OUR WEST...THERE IS THE POTENTIAL FOR
SOME EAST TO SOUTHEAST FLOW INTO CENTRAL NORTH CAROLINA PERHAPS
INCREASING MOISTURE ENOUGH TO BRING CLIMATOLOGICAL RAIN CHANCES TO
THE AREA LATE IN THE WEEK. HOWEVER WILL CONTINUE TO PLAY THIS
CONSERVATIVE AND RESPECT THE DROUGHT AND BE PESSIMISTIC FOR THE TIME
BEING. -RLH
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
BROKEN LINE OF CONVECTION CROSSED THE MOUNTAINS IN THE EARLY
AFTERNOON. WILL MONITOR THE PROGRESS OF THE LINE BUT IT DOES LOOK
LIKE THIS LINE WILL HOLD TOGETHER AND CROSS CENTRAL NORTH CAROLINA
DURING THE LATE AFTERNOON AND EVENING. HAVE ADDED CUMULONIMBUS TO
THE WESTERN SITES AND WILL MONITOR THE FORECAST FOR THE EASTERN
SITES AS FAR AS SUNSET AND ITS AFFECT ON CONVECTION.
OTHER THAN IN THE VICINITY OF CONVECTION CEILINGS SHOULD BE VFR.
A WETTING RAIN WILL LIKELY PRODUCE SOME MORNING FOG. HAVE ADDED THIS
THREAT TO THE WEST BUT WILL REEVALUATE THE WEST WITH THE NEXT
REGULAR FORECAST PACKAGE.
&&
.CLIMATE...
HERE ARE THE RECORD HIGHS FOR TODAY THROUGH FRIDAY:
RDU-
AUG 21: 101 IN 1983
AUG 22: 101 IN 1983
AUG 23: 103 IN 2002
AUG 24: 100 IN 2002
GSO-
AUG 21: 100 IN 1983
AUG 22: 100 IN 1983
AUG 23: 99 IN 1983
AUG 24: 98 IN 1968
THE MODERATE AND SEVERE DROUGHT CONDITIONS ACROSS CENTRAL ARE NOT
NOT EXPECTED TO SEE ANY SIGNIFICANT IMPROVEMENT THROUGH THE 7 DAY
FORECAST AS THERE REMAINS NO APPARENT WEATHER FEATURE TO SUPPORT
WIDESPREAD RAINFALL. AS OF AUGUST 20TH...THE MONTH TO DATE RAINFALL
AT GSO AND RDU IS 0.34 AND 0.26 RESPECTIVELY. THIS WILL RESULT IN
SIGNIFICANT AUGUST RAINFALL DEFICITS LEADING INTO THE LAST WEEK OF
AUGUST AND A STRONG LIKELIHOOD OF BEING ONE OF THE DRIEST AUGUSTS ON
RECORD.
LISTED BELOW IS THE DRIEST AUGUST AT GSO AND RDU ON
RECORD.
TOP 5 DRIEST AUGUSTS ON RECORD.
GSO RDU
(SINCE 1928) (SINCE 1944)
1) 0.71/1972 0.81/1950
2) 1.13/1979 1.01/1997
3) 1.19/1962 1.13/1984
4) 1.40/1932 1.31/1956
5) 1.44/1983 1.52/1976
HOT AND DRY CONDITIONS HAVE LED TO RECORD WARMTH THIS MONTH
ACROSS CENTRAL NORTH CAROLINA. IN FACT... IF WE EXPERIENCE NORMAL
TEMPERATURES FOR THE REMAINDER OF THE MONTH RDU WOULD BREAK THE
RECORD FOR THE WARMEST AUGUST ON RECORD... AND GSO WOULD FALL A
TENTH OF A DEGREE SHORT OF THE WARMEST AUGUST ON RECORD. HOWEVER...
TEMPERATURES THROUGH THE END OF AUGUST LOOK TO BE AT OR ABOVE
NORMAL. THUS... THE RECORDS LISTED BELOW ARE LIKELY TO FALL.
THE CURRENT MEAN AVERAGE TEMPERATURE AT RDU AND GSO AS OF AUGUST
20TH IS 84.4F AND 83.6F RESPECTIVELY.
TOP 5 WARMEST AVERAGE TEMPERATURES FOR AUGUST ON RECORD.
GSO RDU
(SINCE 1929) (SINCE 1944)
1) 80.0/1975 80.6/1995
2) 79.7/1988 80.5/2006
3) 79.4/2006 80.3/1988
4) 79.4/1995 80.2/2005
5) 79.3/2005 80.0/1999
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
&&
SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...VINCENT
LONG TERM...RLH
AVIATION...RLH
CLIMATE...CBLHazardous weather outlook, Aug 21, 4:46 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 446 PM EDT TUE AUG 21 2007 NCZ021>023-038-039-222100- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 446 PM EDT TUE AUG 21 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 629 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HOT TEMPERATURES WILL PERSIST THROUGH THE END OF THE WEEK. HEAT INDEX VALUES WILL PEAK IN THE UPPER 90S TO NEAR 101 DEGREES WEDNESDAY AND THURSDAY. HEAT INDEX VALUES ON FRIDAY AFTERNOON MAY REACH 103 TO 105 DEGREES. SINCE THE RISK OF A HEAT ILLNESS BECOMES WORSE WITH EACH PASSING DAY OF HOT WEATHER... PEOPLE ACROSS THE AREA ARE ADVISED TO FOLLOW EXCESSIVE HEAT SAFETY RULES THIS WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 9 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007>011-024>028-040>043-078-222100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-WAYNE- 446 PM EDT TUE AUG 21 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 630 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HOT TEMPERATURES WILL PERSIST THROUGH THE END OF THE WEEK. HEAT INDEX VALUES WILL PEAK IN THE UPPER 90S TO NEAR 103 DEGREES WEDNESDAY AND THURSDAY... WITH THE HIGHER VALUES SOUTH OF HIGHWAY 64. HEAT INDEX VALUES ON FRIDAY AFTERNOON MAY REACH 103 TO 108 DEGREES. SINCE THE RISK OF A HEAT ILLNESS BECOMES WORSE WITH EACH PASSING DAY OF HOT WEATHER... PEOPLE ACROSS THE AREA ARE ADVISED TO FOLLOW EXCESSIVE HEAT SAFETY RULES THIS WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 11 PM EDT. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ073>077-083>086-088-089-222100- STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 446 PM EDT TUE AUG 21 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HOT TEMPERATURES WILL PERSIST THROUGH THE END OF THE WEEK. HEAT INDEX VALUES WILL PEAK IN THE UPPER 90S TO NEAR 103 DEGREES WEDNESDAY AND THURSDAY...WITH THE HIGHER VALUES SOUTH OF HIGHWAY 64. HEAT INDEX VALUES ON FRIDAY AFTERNOON MAY REACH 103 TO 108 DEGREES. SINCE THE RISK OF A HEAT ILLNESS BECOMES WORSE WITH EACH PASSING DAY OF HOT WEATHER... PEOPLE ACROSS THE AREA ARE ADVISED TO FOLLOW EXCESSIVE HEAT SAFETY RULES THIS WEEK. .SPOTTER INFORMATION STATEMENT... A FEW STRONG TO SEVERE STORMS MAY AFFECT THE REGION THROUGH 11 PM. WHILE SPOTTER ACTIVATION IS NOT ANTICIPATED...SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER SUCH AS DOWNED TREES...TREE BRANCHES AND POWERLINES...AS SOON AS IT ITS SAFE TO DO SO TO THE NATIONAL WEATHER SERVICE. WSS
In the hours before
Local storm report, Aug 21, 6:45 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
645 PM EDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST HOLLY SPRINGS 35.66N 78.84W
08/21/2007 M54.00 MPH WAKE NC TRAINED SPOTTER
54 MPH WIND GUST MEASURED AT HOME WEATHER STATION IN
HOLLY SPRINGS
&&
JBLAESLocal storm report, Aug 21, 6:50 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 4 SE RALEIGH 35.77N 78.59W
08/21/2007 WAKE NC TRAINED SPOTTER
A SPOTTER REPORTS TREES DOWN AT THE WALNUT CREEK
AMPHITHEATRE.
&&
BSMITHLocal storm report, Aug 21, 6:52 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
652 PM EDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG CARTHAGE 35.35N 79.42W
08/21/2007 MOORE NC TRAINED SPOTTER
A NWS EMPLOYEE REPORTS MULTIPLE TREES DOWN ALONG HIGHWAY
15/501 IN CARTHAGE.
&&
BSMITHLocal storm report, Aug 21, 6:56 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG 6 WSW CANDOR 35.26N 79.84W
08/21/2007 MONTGOMERY NC LAW ENFORCEMENT
911 OFFICIALS REPORT A TREE DOWN ON PEKIN ROAD IN CANDOR.
&&
BSMITHSpecial weather statement, Aug 21, 7:04 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 704 PM EDT TUE AUG 21 2007 NCZ085-220000- SCOTLAND- 704 PM EDT TUE AUG 21 2007 ...STRONG WINDS WILL MOVE ACROSS SCOTLAND COUNTY THROUGH 800 PM EDT... AT 704 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RALEIGH TO SOUTHERN PINES... MOVING EAST AT 30 MPH. THE GUSTY WINDS AHEAD AND TO THE SOUTH OF THIS LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST AT 30 MPH ACROSS SCOTLAND COUNTY. THESE WINDS MAY GUST TO NEAR 45 MPH... AND COULD BRING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. A WIND GUST TO 38 MPH WAS REPORTED NEAR HOFFMAN AT 6:50 PM. LITTLE TO NO RAIN IS EXPECTED. MWS
Local storm report, Aug 21, 7:05 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
705 PM EDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 3 S RALEIGH 35.77N 78.64W
08/21/2007 WAKE NC PUBLIC
PUBLIC REPORT OF SEVERAL LARGE BRANCHES BROKEN OFF OF AN
OAK TREE AT THE ALL-STAR MOBILE HOME PARK ON LAKE WHEELER
ROAD.
&&
BSMITHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 11:38 AM EDT | Red Flag Warning | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 8 hr |
| Aug 21, 4:07 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 53 min |
| Aug 21, 4:37 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 53 min |
| Aug 21, 4:41 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 64 min |
| Aug 21, 5:10 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 95 min |
| Aug 21, 5:16 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 59 min |
| Aug 21, 5:18 PM EDT | Severe Thunderstorm Warning | RAH | Person | 57 min |
| Aug 21, 5:21 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 54 min |
| Aug 21, 5:32 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery | 73 min |
| Aug 21, 5:32 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 58 min |
| Aug 21, 5:41 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 23 min |
| Aug 21, 5:41 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 64 min |
| Aug 21, 5:49 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 56 min |
| Aug 21, 5:54 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 51 min |
| Aug 21, 5:54 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 66 min |
| Aug 21, 5:55 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 65 min |
| Aug 21, 5:56 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 64 min |
| Aug 21, 6:06 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 46 min |
| Aug 21, 6:06 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 69 min |
| Aug 21, 6:14 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 77 min |
| Aug 21, 6:24 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 81 min |
| Aug 21, 6:34 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston | 71 min |
| Aug 21, 6:47 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 73 min |
| Aug 21, 6:55 PM EDT | Severe Thunderstorm Warning | RAH | Wilson | 80 min |
| Aug 21, 6:57 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 77 min |
| Aug 21, 7:12 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 78 min |
| Aug 21, 7:15 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 75 min |
| Aug 21, 7:41 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 40 min |
| Aug 21, 7:57 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 22 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.